A nonhomogenizable linear transport equation in 2
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 8 (2009) no. 1, pp. 175-206.

In this paper I investigate the homogenizability of linear transport equations with periodic data. Some results on homogenizability and on the form of the limit are known in literature. In particular, in [9], I proved the homogenizability in the two-dimensional case for nonvanishing functions, and, on the other hand I gave an example of a nonhomogenizable equation in the three-dimensional case. In this paper, I describe an example of a nonhomogenizable equation in two dimensions. As in [9], I study the problem using an equivalent formulation in terms of dynamical system properties of the associated ODEs.

Classification: 35B27,  37E45
Peirone, Roberto 1

1 Università di Roma “Tor Vergata”, Dipartimento di Matematica, Via della Ricerca Scientifica, 00133, Roma, Italia
@article{ASNSP_2009_5_8_1_175_0,
     author = {Peirone, Roberto},
     title = {A nonhomogenizable linear transport equation in $\mathbb{R}^2$},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     pages = {175--206},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 8},
     number = {1},
     year = {2009},
     zbl = {1184.35038},
     mrnumber = {2512205},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2009_5_8_1_175_0/}
}
TY  - JOUR
AU  - Peirone, Roberto
TI  - A nonhomogenizable linear transport equation in $\mathbb{R}^2$
JO  - Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
PY  - 2009
DA  - 2009///
SP  - 175
EP  - 206
VL  - Ser. 5, 8
IS  - 1
PB  - Scuola Normale Superiore, Pisa
UR  - http://www.numdam.org/item/ASNSP_2009_5_8_1_175_0/
UR  - https://zbmath.org/?q=an%3A1184.35038
UR  - https://www.ams.org/mathscinet-getitem?mr=2512205
LA  - en
ID  - ASNSP_2009_5_8_1_175_0
ER  - 
%0 Journal Article
%A Peirone, Roberto
%T A nonhomogenizable linear transport equation in $\mathbb{R}^2$
%J Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
%D 2009
%P 175-206
%V Ser. 5, 8
%N 1
%I Scuola Normale Superiore, Pisa
%G en
%F ASNSP_2009_5_8_1_175_0
Peirone, Roberto. A nonhomogenizable linear transport equation in $\mathbb{R}^2$. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 8 (2009) no. 1, pp. 175-206. http://www.numdam.org/item/ASNSP_2009_5_8_1_175_0/

[1] Y. Brenier, Remarks on some linear hyperbolic equations with oscillatory coefficients, In: “Third International Conference on Hyperbolic Problems" (Uppsala 1990), Studentlitteratur, Lund, 1991, 119–130. | MR | Zbl

[2] I. P. Cornfeld, S. V. Fomin and Ya. G. Sinai, “Ergodic Theory," Springer-Verlag, New York, 1982. | MR

[3] E. De Giorgi, On the convergence of solutions of some evolution differential equations, Set-Valued Anal. 2 (1994), 175–182. | MR | Zbl

[4] W. E., Homogenization of linear and nonlinear transport equations, Comm. Pure Appl. Math. 45 (1992), 301–326. | MR

[5] T. Y. Hou and X. Xin, Homogenization of linear transport equations with oscillatory vector fields, SIAM J. Appl. Math. 52 (1992), 34–45. | MR | Zbl

[6] A. Katok and B. Hasselblatt, “Introduction to the Modern Theory of Dynamical Systems", Cambridge University Press, Cambridge, 1995. | MR | Zbl

[7] M. Misiurewicz and K. Ziemian, Rotation sets for Maps of Tori, J. London Math. Soc. (2) 40 (1989), 490–506. | MR | Zbl

[8] R. Peirone, Homogenization of ordinary and linear transport equations, Differential Integral Equations 9 (1996), 323–334. | MR | Zbl

[9] R. Peirone, Convergence of solutions of linear transport equations, Ergodic Theory Dynam. Systems 23 (2003), 919–933. | MR | Zbl

[10] T. Tassa, Homogenization of two-dimensional linear flows with integral invariance, SIAM J. Appl. Math. 57 (1997), 1390–1405. | MR | Zbl